Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

The virtual $ Z$-representability of $ 3$-manifolds which admit orientation reversing involutions


Author: Shi Cheng Wang
Journal: Proc. Amer. Math. Soc. 110 (1990), 499-503
MSC: Primary 57N10
MathSciNet review: 977930
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a result which supports the Waldhausen Conjecture, i.e., suppose $ M$ is an irreducible orientable $ 3$-manifold with $ \vert{\pi _1}(M)\vert = \infty $; if $ M$ admits an orientation reversing involution $ \tau $, and $ M$ has a nontrivial finite cover, then some finite cover $ \tilde M$ of $ M$ has positive first Betti number.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N10

Retrieve articles in all journals with MSC: 57N10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-0977930-9
PII: S 0002-9939(1990)0977930-9
Article copyright: © Copyright 1990 American Mathematical Society